Can Lexapro (escitalopram) generally cause weight gain?

Yes. Yes, there are two issues. The family of drugs that Lexapro (escitalopram) falls into may cause weight gain. Lexapro (escitalopram), perhaps less than the others. The second is the response to the medication of the anxiety or depression which may cause appetite to return to prior levels as the symptoms of those disorders resolve.

Related Questions

I am on Lexapro (escitalopram) and remeron for G A D.I have put gained 2 stone in weight despite exercising. How can I watch my weight or does these cause weight gain?

Side effects. Noted side effects of both listed medications include possible changes in weight and may also be associated with increased appetite. Recommend discussing with the prescribing provider to monitor weight and determine cost/benefit of the medication regimen. It might also be of benefit to evaluate current dietary practices and activity level with the prescribing provider and examine options. Read more...
Side effects. You are right. Unfortunately both medications, most of all the Remeron (mirtazapine) (Mirtazepine) are known for undesirable tendency to gain weight as a side effect. Diet and exercising might work, but sometimes they don't. It is more likely if a nutritionist provides some guidelines. On the other hand, depending on the nature and severity of your condition,your doctor might offer alterntive & effective meds. Read more...

I've been adjusting my doses of Lexapro (escitalopram) the last few weeks (going up and down btw 20 and 5). Can his have caused weight gain and distection?

Not good practice. You must follow your doctor's advice in how to take your medication so that you can reach a steady state which will then control the symptoms of depression. You can't go up and down as you want it because you will not get a stable blood level. Most likely the weight gain is still due to depression which can either increase or decrease your appetite.Please go back to your doctor to remedy this. Read more...

Does Lexapro 20 mg and Abilify (aripiprazole) 5 mg cause weight gain?

Lexapro Abilify (aripiprazole) + wt. Lexapro can cause weight gain. It is generally not an early effect. Ssri related weight gain tends to come on after six months to a year of use. However, Abilify (aripiprazole) can cause weight gain. Of the two that would indeed be the more likely culprit. Do not stop any of your medication without discussing it with your prescribing physician first. Best wishes. Read more...